MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® ADULT FOME-CUF® TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® ADULT FOME-CUF® TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 850190
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report source: (b)(6).
 
Event or Problem Description
Information was received indicating that the cannula to a smiths medical portex® bivona® adult fome-cuf® tracheostomy tube broke.The hose for the cuff was also reported to be torn off.It was reported that improper use or pulling on the hose was excluded as fault.De-blocking of the cannula was performed by using an injection needle and a syringe.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
Device evaluation: one portex bivona adult fome-cuf tracheostomy tube kit was received for evaluation.The returned device was inflated using a needle inside the airway line.The device inflated and deflated without issue.Upon visual inspection, it was noted that the airway balloon was no longer attached to the airway line and it had not been returned with the complaint sample.The airway line was inspected under magnification at the failure point.The end of the airway line appears to be torn or cut, as shown by the jagged end of the tubing.Approximately 10mm from the end of the airway, there is a nick or cut present.The dhr review was also completed and no abnormalities were found.Based on the investigation and examination, the complaint allegation was confirmed.The problem source was noted as unknown.

Brand Name
PORTEX® BIVONA® ADULT FOME-CUF® TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8323708
Report Number3012307300-2019-00486
Device Sequence Number1516824
Product Code JOH
UDI-Device Identifier15021312006803
UDI-Public15021312006803
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K913859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/05/2022
Device Catalogue Number850190
Device Lot Number3484394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1